Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 14, 2021, 3:06 PM MDT for Garfield County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 3:06 PM MDT (21:06 UTC)
- Expired
- Jul 14, 2021, 3:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
County Garfield County, UT
The radar
The Cedar City radar (KICX), 117 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
131 WWUS85 KSLC 142106 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 306 PM MDT Wed Jul 14 2021 UTZ125-128-142145- South Central Utah UT-Southern Mountains UT- 306 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARFIELD COUNTY UNTIL 345 PM MDT... At 305 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Escalante...moving south at 15 mph. Penny to nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Escalante and Boulder. This includes Utah Route 12 between mile markers 54 and 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3790 11172 3791 11140 3760 11127 3757 11168 TIME...MOT...LOC 2105Z 347DEG 12KT 3784 11158 $$ Church
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 14, 11:10 AM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 14, 11:10 AM MDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1110 AM MDT Wed Jul 14 2021 .SYNOPSIS...High pressure will slowly build across the region through the remainder of the week bringing a slight warming trend. Moisture will remain in place across central and southern Utah during this time. && .DISCUSSION...Morning satellite imagery and objective analysis show a mid level ridge centered over southern NV/southeast CA, while downstream a weak shortwave feature is noted translating east across western CO. In its wake skies have mostly cleared across much of southern Utah this morning, where surface dew points in the mid to upper 50s and satellite-derived PW values in excess of 1 inch remain across the lower elevations. Anticipate convection will initiate across the higher terrain by early afternoon, and forecast storm motions propagate this activity down-drainage through the Capitol Reef, Glen Canyon, and Grand Staircase regions. This will yield a favorable setup for flash flooding across these areas this afternoon and evening, and have issued a Flash Flood Watch for the lower elevations of southern Utah roughly along and east of Highway 89. Further west around the Zion and St George areas the flash flood threat is more uncertain and tied to convection moving out of east central NV mid to late evening. As such have left these areas out of the watch for now, but will monitor convective trends closely. && .AVIATION...KSLC...Gusty southerly winds to 22kt will occur until about 19Z before shifting to the NW. There is a 30% chance of thunderstorms impacting the terminal about 00-02Z with outflow wind potential of 35-40kt. Rest of Utah and southwest Wyoming...Scattered showers and thunderstorms are expected from about Provo southward this afternoon through midnight. Locally heavy rain will reduced visby to MVFR levels and microburst winds to 35kts. Isolated thunderstorms between Provo and Ogden eastward this afternoon into early evening. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flash Flood Watch until 10 PM MDT this evening for UTZ128>131. WY...None. && Seaman/Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 14, 4:32 AM MDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 432 AM MDT Wed Jul 14 2021 UTZ101>131-WYZ021-151045- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 432 AM MDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms will develop once again today, with the greatest chances across central and southern Utah this afternoon and evening, where locally heavy rainfall may lead to the potential for isolated flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional showers and thunderstorms are in the forecast both Thursday and Friday, although areal coverage will become gradually less extensive during this time. Hot temperatures will again build into Utah and southwest Wyoming this weekend with near- record high temperatures once again possible. Monsoonal moisture is expected to gradually expand northward by early next week bringing renewed shower and thunderstorm chances. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 14, 1:36 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 136 PM MDT Wed Jul 14 2021 UTZ113-114-142015- Western Uinta Basin UT-Wasatch Plateau/Book Cliffs UT- 136 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DUCHESNE COUNTY UNTIL 215 PM MDT... At 135 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 7 miles west of Starvation Reservoir, or 10 miles west of Duchesne...moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Duchesne and Starvation Reservoir. This includes the following highways... US Route 40 between mile markers 71 and 92. Utah Route 35 between mile markers 48 and 52, near mile marker 58, and between mile markers 61 and 62. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4015 11073 4032 11062 4022 11026 3998 11043 TIME...MOT...LOC 1935Z 299DEG 9KT 4021 11060 Church
Special weather statement, Jul 14, 2:28 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 228 PM MDT Wed Jul 14 2021 UTZ125-128-142130- South Central Utah UT-Southern Mountains UT- 228 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARFIELD AND NORTH CENTRAL KANE COUNTIES UNTIL 330 PM MDT... At 227 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 10 miles northeast of Henrieville, or 14 miles southwest of Escalante...moving southeast at 10 mph. Penny to nickel size hail and wind gusts up to 50 mph will be possible. This storm will remain over mainly rural areas of south central Garfield and north central Kane Counties. This includes Utah Route 12 between mile markers 33 and 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3770 11202 3776 11177 3757 11145 3737 11186 TIME...MOT...LOC 2027Z 322DEG 8KT 3765 11182 Church
Special weather statement, Jul 14, 3:06 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 306 PM MDT Wed Jul 14 2021 UTZ125-128-142145- South Central Utah UT-Southern Mountains UT- 306 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARFIELD COUNTY UNTIL 345 PM MDT... At 305 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Escalante...moving south at 15 mph. Penny to nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Escalante and Boulder. This includes Utah Route 12 between mile markers 54 and 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 3790 11172 3791 11140 3760 11127 3757 11168 TIME...MOT...LOC 2105Z 347DEG 12KT 3784 11158 Church
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:02 PM MDT | Special Weather Statement | SLC | Beaver, Iron | 58 min |
| Jul 13, 7:10 PM MDT | Special Weather Statement | SLC | Iron | 65 min |
| Jul 13, 8:14 PM MDT | Special Weather Statement | SLC | Washington | 61 min |
| Jul 14, 9:32 AM MDT | Flash Flood Watch | SLC | Emery, Garfield, Kane, San Juan, Sevier, Washington and 1 more | 12 hr |
| Jul 14, 1:36 PM MDT | Special Weather Statement | SLC | Duchesne | 39 min |
| Jul 14, 2:27 PM MDT | Flash Flood Warning | SLC | Carbon | 2 hr |
| Jul 14, 2:28 PM MDT | Special Weather Statement | SLC | Kane | 62 min |
| Jul 14, 3:31 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 29 min |
| Jul 14, 3:45 PM MDT | Flash Flood Warning | SLC | Garfield, Kane, San Juan | 6 hr |
| Jul 14, 4:01 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 44 min |
| Jul 14, 4:21 PM MDT | Special Weather Statement | SLC | Carbon | 39 min |
| Jul 14, 4:39 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 66 min |
| Jul 14, 4:54 PM MDT | Areal Flood Advisory | SLC | Iron | 111 min |
| Jul 14, 5:04 PM MDT | Special Weather Statement | SLC | Salt Lake | 41 min |
| Jul 14, 5:06 PM MDT | Special Weather Statement | SLC | Emery | 54 min |
| Jul 14, 5:20 PM MDT | Special Weather Statement | SLC | Kane | 40 min |
| Jul 14, 5:29 PM MDT | Areal Flood Advisory | SLC | Iron | 2 hr |
| Jul 14, 5:35 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 40 min |
| Jul 14, 5:42 PM MDT | Special Weather Statement | SLC | Utah | 48 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.